MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.00005
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 17 june 2019: resurfacing patella instrument set ref 11.00005, lot 188366: (b)(4) items manufactured and released on 06 july 2017.Expiration date: 2022-06-05.No anomalies found related to the issue.To date, (b)(4) items of this lot have already been sold.As regards the mat25760 of the code 77.11.0606: (b)(4) items released on 19 june 2018, with 11 similar cases involving this lot.Preliminary investigation performed by r&d project manager: the instrument damage could have been reasonably caused by improper use, such as trying to remove the patella clamp before to have completely disengaged the base with spikes from the bone.
 
Event or Problem Description
After the implantation, the surgeon noticed that 1 out of 4 spikes of the base insert for patella clamp was missing.Missing pin found around patient patella and tendon.The surgeon was able to retrieve the pin from the patient body.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta knee r&d project manager: the visual inspection confirmed what reported into the complaint form.The instrument damage could have been reasonably caused by improper use, such as trying to remove the patella clamp before to have completely disengaged the base with spikes from the bone.The mat of the patella base is part of a second design (managed with mr 146-17) and already in force.With this modification the spike has been reinforced on the base adding bigger radius.Moreover, in order to prevent the risk of damage due to improper use, such as the removal of the patella clamp before the complete disengage of the base with spikes from the bone, a further change has been implemented with mr130-19 changing the angle of the spikes with significantly increasing of the resistance section.

Brand Name
PATELLA RESURFACING SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8711135
Report Number3005180920-2019-00481
Device Sequence Number2021418
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Catalogue Number11.00005
Device Lot Number188366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;